ZocdocAnswersI have a fever, I'm light-headed and when I move my eyes I get little jolts. What could it be?

Question

I have a fever, I'm light-headed and when I move my eyes I get little jolts. What could it be?

I started taking some antibiotics yesterday alomg with allergy meds

Answer

Thank you for your question, and I am sorry to hear about your symptoms. I strongly recommend that you be seen in an urgent care clinic, by your primary care doctor, or in an emergency department if you feel your symptoms are severe. There are many conditions that can cause fever, and most of them involve infections. The type of infection that you might have depends on many factors, including your age, medical history, and (perhaps most importantly) other symptoms that you might be having. For example, if you have cough and shortness of breath, pneumonia might be a consideration, whereas burning with urination might suggest a urinary tract infection. The lightheadedness that you describe could be related to dehydration, or it could signify a more severe infection. Without knowing further information, I will say that you should only take antibiotics under the direction of a physician. Different types of infections require particular types and antibiotics, and many do not require antibiotics at all. Furthermore, all medications have side effects and it important to only take medications that will bring you more benefit than potential harm. Again, more information would be needed to determine what is causing your symptoms, and I strongly recommend that you see a doctor for further evaluation.

This answer is for general informational purposes only and is not a substitute for professional medical advice.

If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.